MAUDE Adverse Event Report: INTEGRA LIFESCIENCES CORPORATION OH/USA MAYFIELD 2000 SKULL CLAMP A2000

INTEGRA LIFESCIENCES CORPORATION OH/USA MAYFIELD 2000 SKULL CLAMP A2000
Catalog Number A2000
Medical Device Problem Code Device Slipped (1584)
Health Effect - Clinical Code Laceration(s) (1946)
Date of Event 01/22/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The mayfield 2000 skull clamp (a2000) was returned for evaluation: device history record (dhr) - the dhr was reviewed and shows no abnormalities related to the reported failure.Failure analysis - investigation of the returned unit was unable to duplicate slippage.The clamp does have some movement while in the unlocked position, but when properly positioned and put under pressure, the clamp did not move.Since a patient injury was involved, the unit was sent to quality engineering (qe) for further investigation.Qe confirmed the initial findings of the service team with the observation that there was movement present in the rocker arm, but no other issues were observed.It is recommended that the unit at least receive a preventive maintenance (pm); therefore, all worn components will be replaced along with general maintenance and cleaning.Root cause - the complaint is not confirmed for slippage.The clamp does have some movement while in the unlocked position, but when properly positioned and put under pressure, the clamp did not move.The probable root cause of the reported complaint is improper or suboptimal placement of the skull clamp on the patient.No further corrective action is required based on the acceptability of risk and no adverse trends were identified.This will be monitored and trended going forward.At present, we consider this complaint to be closed.
 
Event or Problem Description
A facility reported that after the mayfield 2000 skull clamp (a2000) was clamped onto the patient, there was slippage during patient repositioning and before surgical incision.This slippage caused a small tear in the scalp that required sutures.There was a delay of 30 minutes in surgery due to product problem.

Brand Name
MAYFIELD 2000 SKULL CLAMP A2000
Common Device Name
MAYFIELD
Manufacturer (Section D)
INTEGRA LIFESCIENCES CORPORATION OH/USA
4900 charlemar drive
4900 charlemar drive
cincinnati OH 45227
Manufacturer (Section G)
INTEGRA LIFESCIENCES CORPORATION OH/USA
4900 charlemar drive
cincinnati OH 45227
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 08540
6099362319
MDR Report Key24334270
Report Number3004608878-2026-00015
Device Sequence Number9799525
Product Code HBL
UDI-Device Identifier10381780253655
UDI-Public10381780253655
Combination Product (Y/N)N
PMA/510(K) Number
K932807
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 02/13/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberA2000
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/02/2026
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/22/2026
Initial Report FDA Received Date02/13/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/08/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown